Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 16, 2007, 3:00 PM MDT for Blaine County, Montana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 3:00 PM MDT (21:00 UTC)
- Expired
- Jun 16, 2007, 4:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 162 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:15 PM MDT | HAIL 1 | 16 Nne Harlem, MT | ESTIMATED QUARTER SIZE HAIL. SEVERE CROP DAMAGE TO WINTER WHEAT. |
| Jun 16, 3:30 PM MDT | HAIL 1 | 12 S Turner, MT | NICKEL TO QUARTER SIZED HAIL COVERED GROUND TO ONE INCH DEPTH. WINTER WHEAT CROP DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:18 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 162100 SVRTFX MTC005-162200- /O.NEW.KTFX.SV.W.0024.070616T2100Z-070616T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BLAINE COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 400 PM MDT * AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTH OF HARLEM...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF EAST CENTRAL BLAINE COUNTY. HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4879 10893 4861 10897 4845 10836 4878 10831 $$
2 follow-up statements
000 WWUS55 KTFX 162120 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 319 PM MDT SAT JUN 16 2007 MTC005-162200- /O.CON.KTFX.SV.W.0024.000000T0000Z-070616T2200Z/ BLAINE MT- 319 PM MDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST CENTRAL BLAINE COUNTY... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING SOFTBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL BLAINE COUNTY...OR ABOUT 29 MILES EAST OF CHINOOK...MOVING EAST AT 30 MPH. AT 255 PM MDT A BRIEF FUNNEL CLOUD WAS REPORT 10 MILES NORTHWEST OF HARLEM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4879 10893 4861 10897 4845 10836 4878 10831 $$
000 WWUS55 KTFX 162154 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 354 PM MDT SAT JUN 16 2007 MTC005-162204- /O.EXP.KTFX.SV.W.0024.000000T0000Z-070616T2200Z/ BLAINE MT- 354 PM MDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BLAINE COUNTY EXPIRES AT 400 PM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR WESTERN MONTANA. LAT...LON 4879 10893 4861 10897 4845 10836 4878 10831 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MDT SAT JUN 16 2007 .DISCUSSION... SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH CENTRAL AND SOUTHWEST MONTANA FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...AS A STRONG AREA OF LOW PRESSURE DEVELOPS OVER NORTHERN WYOMING. THERE IS THE POTENTIAL FOR A FEW TORNADOES...MAINLY EAST OF GREAT FALLS. THUS A TORNADO WATCH WILL REMAIN IN EFFECT THROUGH THE EVENING HOURS. AS COLDER AIR MOVES INTO THE REGION FROM THE WEST...EXPECT SNOW TO FALL IN THE MOUNTAINS BY SUNDAY MORNING FOR ELEVATIONS MAINLY ABOVE 7500 FEET. THE MAIN UPPER LEVEL TROF WILL MOVE ACROSS THE REGION DURING THE DAY ON SUNDAY. EXPECT PERIODS OF SHOWERS AND COOL TEMPERATURES AS THIS DISTURBANCE MOVES THROUGH. STRONG WEST WINDS WILL ALSO DEVELOP ON SUNDAY MORNING...ESPECIALLY OVER NORTH CENTRAL MONTANA. AT THIS TIME...WIND SPEEDS SHOULD REMAIN JUST BELOW WARNING CRITERIA. FOR SUNDAY NIGHT AND MONDAY...A BRISK WESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION AS SLIGHTLY WARMER AIR MOVES BACK INTO THE REGION. TEMPERATURES WILL WARM UP A FEW DEGREES...BUT DO TO SOME COLD AIR ALOFT...SCATTERED SHOWERS WILL CONTINUE AS THE AIRMASS REMAINS UNSTABLE...ESPECIALLY DURING THE AFTERNOON HOURS. BRUSDA MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS ARE STARTING TO COME INTO BETTER ALIGNMENT ON EXTENDED SO CONFIDENCE IN THE FORECAST HAS INCREASED FROM LAST NIGHT. STILL...WENT WITH CONSERVATIVE CHANGES TOWARD THE GFS (AND NEWER ECMWF) SOLUTION AND WILL SEE WHAT TOMORROW NIGHT BRINGS BEFORE MAKING BIGGER CHANGES. MODELS ARE NOW BOTH INDICATING AN UPPER LEVEL RIDGE BUILDING INTO THE REGION BY TUESDAY NIGHT. RIDGE DOMINATES THROUGH THURSDAY BEFORE GETTING PUSHED EASTWARD AS THE NEXT PACIFIC LOW MARCHES TOWARD THE PACIFIC NORTHWEST AND SOUTHERN BRITISH COLOMBIA. FLOW THROUGH THE RIDGE SHOULD BE JUST DIRTY ENOUGH FOR SOME AFTERNOON AND EVENING CONVECTION SO ONLY LOWERED POPS A LITTLE. ALSO WARMED TEMPERATURES SLIGHTLY...AGAIN BEING CONSERVATIVE WITH MY CHANGES FOR NOW. THOMSON FRIDAY THROUGH SATURDAY...MODELS CONTINUE WITH A LONG WAVE TROUGH OVER THE EASTERN PACIFIC AND A BROAD UPPER LEVEL RIDGE OVER THE UPPER MIDWEST. THUS...MONTANA WILL BE UNDER A RATHER MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT. TEMPERATURES WILL RUN WARMER THAN SEASONAL AVERAGE ALONG WITH ISOLATED/SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS. WILLIAMSON DC && .AVIATION... UPDATED 1742Z. SOUTHWEST FLOW ALOFT OVER THE REGION WILL BECOME INCREASINGLY MOIST THROUGH THE COURSE OF THE DAY. THE AIRMASS WILL BECOME QUITE UNSTABLE AFTER 18Z AND A SURFACE TROUGH MOVING THROUGH THE AREA WILL PROVIDE A STARTING POINT FOR CONVECTION. THUNDERSTORMS WILL BECOME WIDESPREAD OVER THE AREA WITH SOME PRODUCING STRONG GUSTY WINDS...LARGE HAIL AND PERIODS OF HEAVY RAIN. VFR CONDITIONS WILL PREVAIL THROUGH 18Z WITH AREAS OF MVFR AND LOCAL IFR IN CONVECTION THROUGH THE EVENING. LATE IN THE EVENING CONVECTION WILL TAPER OFF FROM THE WEST...BUT WILL CONTINUE OVER THE EASTERN ROUTES. THOMSON/MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 50 66 42 71 / 70 40 30 20 CTB 47 62 40 68 / 60 40 30 20 HLN 52 70 45 72 / 70 30 20 20 BZN 50 69 40 70 / 50 40 30 20 WEY 42 64 34 61 / 30 20 30 20 DLN 49 69 38 69 / 30 20 10 10 HVR 54 67 45 72 / 70 40 40 20 LWT 52 65 42 67 / 80 50 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... ...TORNADO WATCH UNTIL 10 PM MDT THIS EVENING FOR MOST OF NORTH CENTRAL AND SOUTHWEST MONTANA... && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 16, 2:29 PM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 229 PM MDT SAT JUN 16 2007 MTZ011>015-045>055-172030- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 229 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THUNDERSTORMS WERE DEVELOPING ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS EARLY THIS AFTERNOON. THEY WILL INTENSIFY AS THEY MOVE TO THE EAST. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND PERIODS OF HEAVY RAINFALL. THERE IS ALSO THE RISK OF A TORNADO. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR ANY UPDATED FORECASTS...WATCHES...OR WARNINGS THAT COULD BE ISSUED LATER TODAY ON THIS DEVELOPING SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-044-172030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- 229 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW OF THESE STORMS WILL HAVE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 16, 12:53 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1253 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND GST 12 N HINGHAM 48.73N 110.42W
06/16/2007 E60 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
SIZE HAIL.
&&
BRUSDALocal storm report, Jun 16, 1:07 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
107 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND GST 6 SE SIMPSON 48.87N 110.11W
06/16/2007 E55 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 55 MPH...AND SOME PEA SIZE
HAIL.
&&
BRUSDALocal storm report, Jun 16, 1:13 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
113 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST 9 N GILDFORD 48.70N 110.30W
06/16/2007 E60 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
SIZE HAIL.
&&
BRUSDALocal storm report, Jun 16, 1:22 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
122 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 12 N HAVRE 48.72N 109.68W
06/16/2007 E60 MPH HILL MT PUBLIC
ESTIMATED WIND GUSTS NEAR 60 MPH.
&&
BRUSDALocal storm report, Jun 16, 2:36 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
236 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 5 N GILDFORD 48.64N 110.30W
06/16/2007 E0.75 INCH HILL MT TRAINED SPOTTER
HAIL COVERED GROUND AND DAMAGED WINTER WHEAT CROP.
&&
SAUCIERLocal storm report, Jun 16, 3:00 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 6 SW HOGELAND 48.79N 108.75W
06/16/2007 M0.25 INCH BLAINE MT TRAINED SPOTTER
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:51 AM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty | 54 min |
| Jun 16, 12:45 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 45 min |
| Jun 16, 2:05 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 55 min |
| Jun 16, 3:21 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 54 min |
| Jun 16, 3:28 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 47 min |
| Jun 16, 4:14 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 46 min |
| Jun 16, 4:14 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 31 min |
| Jun 16, 4:27 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 48 min |
| Jun 16, 4:41 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 64 min |
| Jun 16, 5:13 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 62 min |
| Jun 16, 5:14 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 23 min |
| Jun 16, 5:31 PM MDT | Tornado Warning | TFX | Judith Basin | 29 min |
| Jun 16, 5:42 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.